Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 71, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 6, 2020, 5:57 PM MDT for 5 counties in Nebraska. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2020, 5:57 PM MDT (23:57 UTC)
- Expired
- Jun 6, 2020, 6:45 PM MDT
- In force
- 48 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Deuel County, NE, Garden County, NE, Keith County, NE, Perkins County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 147 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 6:40 PM MDT | TSTM WND GST 63 | Crescent Lake Nwr, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 4:49 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 12.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 995 J/kg
- Mixed-layer CIN
- -412 J/kg
- Mixed-layer LCL
- 1616 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
033
WUUS53 KLBF 062357
SVRLBF
NEC049-069-101-135-161-070045-
/O.NEW.KLBF.SV.W.0071.200606T2357Z-200607T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
557 PM MDT Sat Jun 6 2020
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Western Perkins County in southwestern Nebraska...
Western Keith County in southwestern Nebraska...
Garden County in the Panhandle of Nebraska...
South central Sheridan County in the Panhandle of Nebraska...
Deuel County in the Panhandle of Nebraska...
* Until 645 PM MDT.
* At 555 PM MDT, severe thunderstorms were located along a line
extending from near The Intersection Of Highway 385 And 92 to near
Colton to near Crook, moving northeast at 60 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Chappell, Oshkosh, Big Springs, Brule, Lewellen, Venango, Lisco,
Barton, Crescent Lake National Wildlife Refuge, Dogtown Flats, Deer
Lake, Britton Lake, Megeath, Richardson Lake, Miles Lake, Mumper,
Mount Vernon, Herman Lake, Adams Flats and Sugar Loaf Hill.
This includes the following highways...
Highway 2 between mile markers 123 and 130.
Highway 92 between mile markers 115 and 126.
Interstate 80 in Nebraska between mile markers 78 and 119.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a DANGEROUS SITUATION. These storms are producing widespread
wind damage across the Panhandle. In addition visibility is being
reduced significantly due to blowing dust. SEEK SHELTER NOW inside a
sturdy structure and stay away from windows! Wind damage with these
storms will occur before any rain or lightning. Do not wait for the
sound of thunder before taking cover.
&&
LAT...LON 4205 10206 4174 10206 4149 10198 4140 10198
4139 10195 4070 10172 4070 10205 4101 10205
4101 10262 4139 10261 4140 10264 4200 10267
TIME...MOT...LOC 2355Z 232DEG 54KT 4167 10299 4119 10287 4079 10282
HAIL...<.75IN
WIND...70MPH
$$
JWS1 follow-up statement
196
WWUS53 KLBF 070019
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
619 PM MDT Sat Jun 6 2020
NEC049-069-101-135-161-070045-
/O.CON.KLBF.SV.W.0071.000000T0000Z-200607T0045Z/
Perkins NE-Keith NE-Garden NE-Sheridan NE-Deuel NE-
619 PM MDT Sat Jun 6 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR WESTERN PERKINS...WESTERN KEITH...GARDEN...SOUTH CENTRAL SHERIDAN
AND DEUEL COUNTIES...
At 618 PM MDT, severe thunderstorms were located along a line
extending from 13 miles south of Antioch to 9 miles west of Oshkosh
to near Ovid, moving east at 60 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Chappell, Oshkosh, Big Springs, Brule, Lewellen, Venango, Lisco,
Barton, Crescent Lake National Wildlife Refuge, Dogtown Flats, Deer
Lake, Britton Lake, Megeath, Richardson Lake, Miles Lake, Mumper,
Mount Vernon, Herman Lake, Adams Flats and Sugar Loaf Hill.
This includes the following highways...
Highway 2 between mile markers 123 and 130.
Highway 92 between mile markers 115 and 126.
Interstate 80 in Nebraska between mile markers 78 and 119.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a DANGEROUS SITUATION. These storms are producing widespread
wind damage and are significantly reducing visibility due to blowing
dust. SEEK SHELTER NOW inside a sturdy structure and stay away from
windows.
Wind damage with these storms will occur before any rain or
lightning. Do not wait for the sound of thunder before taking cover.
&&
LAT...LON 4205 10206 4174 10206 4149 10198 4140 10198
4139 10195 4070 10172 4070 10205 4101 10205
4101 10262 4139 10261 4140 10264 4200 10267
TIME...MOT...LOC 0018Z 269DEG 52KT 4187 10264 4139 10252 4099 10247
HAIL...<.75IN
WIND...70MPH
$$
JWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 5:21 PM MDT, 36 minutes earlier.
Area forecast discussion, Jun 6, 5:21 PM MDT, 36 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 621 PM CDT Sat Jun 6 2020 .SHORT TERM...(This evening through Sunday night) Issued at 233 PM CDT Sat Jun 6 2020 The thunderstorm forecast tonight and again Sunday afternoon follows the short term model blend plus the NAMnest which was fairly aggressive with the storm activity advancing east through wrn Nebraska tonight and redeveloping farther east and south Sunday afternoon. A few strong to severe storms formed this morning and this afternoon in the warm sector along and north of a advancing warm front. This storm activity will lift north into SD this afternoon and present a strongly capped atmosphere across much of ncntl and southwest Nebraska tonight. The forecast allows for isolated severe storms in the warm sector across swrn and ncntl Nebraska this afternoon and this evening. One or two clusters of strong to severe storms should move through western Nebraska late this afternoon and this evening also. The CAMS and SPC suggests wind damage and large hail will be the primary threat. This storm activity should begin to weaken around 03z this evening. The CAMs show storm motions of 60 mph but the RAP model soundings show the Bunkers right moving storm motion much slower near 35 mph and just the left moving storm motion near 50 mph. All of this storm activity should begin to weaken around 03z this evening according to the NAMnest and redevelop Sunday afternoon farther east near highway 83. The forecast leans on the NAMnest Sunday afternoon allowing for storms to form south of Interstate 80 across swrn Nebraska. This storm activity should also weaken early in the evening Sunday. This forecast is close to the SPC day two severe weather outlook. Wind fields aloft relative to the instability appear to be quite strong across srn Nebraska suggesting isolated storm development there. To the north, MLCAPE near 3000J/KG and midlevel winds around 50kts will support scattered supercells. .LONG TERM...(Monday through Saturday) Issued at 233 PM CDT Sat Jun 6 2020 WPC suggested a flood risk across ncntl Nebraska Monday associated with a stalled Pacific cold front, strong winds aloft and precipitable water near 1.5 inches. The key to this forecast would be the location of the front which could be a bit farther east or west depending on the upper level forcing and convection events tonight and Sunday. SPC suggested a severe weather threat in the same area. Storm development is possible ahead, along and behind the front. This weather system should be clear of wrn and ncntl Nebraska with a continued chance of showers and thunderstorms associated with cold air aloft. The forecast Wednesday through Saturday is dry. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 620 PM CDT Sat Jun 6 2020 A powerful squall line underway across Wyoming and Colorado this evening will sweep into wrn Nebraska and weaken near highway 83 around midnight. VFR is expected from 08z tonight through 21z Sunday across all of wrn and ncntl Nebraska. Isolated to scattered thunderstorm development is expected along and near highway 83 beginning 21z Sunday. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...CDC AVIATION...CDC
Hazardous weather outlook, Jun 6, 2:20 PM MDT, 3 hours 37 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 320 PM CDT Sat Jun 6 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-072030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 320 PM CDT Sat Jun 6 2020 /220 PM MDT Sat Jun 6 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Scattered severe thunderstorms are expected through this evening across much of western and north central Nebraska. Any storms that form are capable of producing large hail, 1 inch in diameter or greater, damaging winds, and heavy rainfall. The area of greatest concern will generally be along and north of a line from Lamar to Thedford to Brute. However, isolated severe storms can from across southwest and north central Nebraska. The overall threat of a tornado is low, however an isolated tornado cannot be ruled out for far northern nebraska. Stay tuned to later forecasts for more details regarding this threat. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Severe thunderstorms will be possible once again Sunday and Monday as the atmosphere remains unstable. Large hail and damaging wind would be expected with any storm that develops. The greatest risk of storms Sunday will be across northern Nebraska and south into the Sandhills. On Monday, the focus of severe weather moves east with the greatest chances along and east of a line from Hayes Center to Ainsworth to Butte. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Jun 6, 12:32 PM MDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
132 PM CDT SAT JUN 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1207 PM HAIL 10 SSE SPENCER 42.74N 98.63W
06/06/2020 E1.50 INCH HOLT NE BROADCAST MEDIA
RELAYED BY MEDIA, TIME ESTIMATED BY RADAR.
&&
JGOMEZLocal storm report, Jun 6, 12:38 PM MDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
138 PM CDT SAT JUN 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1147 AM HAIL 16 NNW ONEILL 42.67N 98.77W
06/06/2020 E1.75 INCH HOLT NE BROADCAST MEDIA
RELAYED FROM MEDIA, TIME ESTIMATED BY RADAR.
&&
JGOMEZLocal storm report, Jun 6, 12:44 PM MDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
144 PM CDT SAT JUN 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HEAVY RAIN ATKINSON 42.53N 98.98W
06/06/2020 E1.00 INCH HOLT NE BROADCAST MEDIA
STORM TOTAL OF 1.0 INCH, RELAYED BY MEDIA.
0140 PM HEAVY RAIN EMMET 42.48N 98.81W
06/06/2020 E0.90 INCH HOLT NE BROADCAST MEDIA
TOTAL RAINFALL FROM MORNING STORMS, RELAYED BY MEDIA.
&&
JGOMEZSpecial weather statement, Jun 6, 1:31 PM MDT, 4 hours 26 minutes before
Special Weather Statement National Weather Service North Platte NE 231 PM CDT Sat Jun 6 2020 NEZ036-059-062015- McPherson NE-Lincoln NE- 231 PM CDT Sat Jun 6 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LINCOLN AND SOUTHEASTERN MCPHERSON COUNTIES UNTIL 315 PM CDT... At 231 PM CDT, Doppler radar was tracking a strong thunderstorm near Lake Maloney State Recreation Area, or 11 miles south of North Platte, moving northeast at 50 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... North Platte, Hershey, Maxwell, Lake Maloney State Recreation Area, North Platte Airport, Keith and Birdwood. This includes the following highways... Highway 97 between mile markers 1 and 16. Interstate 80 in Nebraska between mile markers 164 and 192. Highway 83 between mile markers 63 and 98. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4083 10076 4097 10107 4141 10095 4122 10028 TIME...MOT...LOC 1931Z 204DEG 51KT 4098 10081 Gomez
Special weather statement, Jun 6, 2:02 PM MDT, 3 hours 55 minutes before
Special Weather Statement National Weather Service North Platte NE 302 PM CDT Sat Jun 6 2020 NEZ023-024-035-036-057-062045- Hooker NE-Grant NE-Arthur NE-McPherson NE-Keith NE- 302 PM CDT Sat Jun 6 2020 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ARTHUR...SOUTHEASTERN GRANT...NORTHERN KEITH...SOUTHWESTERN HOOKER AND NORTHWESTERN MCPHERSON COUNTIES UNTIL 345 PM CDT/245 PM MDT/... At 302 PM CDT/202 PM MDT/, Doppler radar was tracking a strong thunderstorm 8 miles southeast of Arthur, moving north at 50 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Arthur, Green Lake, Bucktail Lake, Sand Beach Lake, Lena, Sand Puddin Lake, Three Mile Lake, Flatts, Big Lamunyon Flats, Bucktail, Cogill Lake and Calora. This includes the following highways... Highway 61 between mile markers 113 and 115, between mile markers 121 and 132, and between mile markers 134 and 135. Highway 92 between mile markers 165 and 183. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4137 10158 4141 10172 4184 10171 4171 10116 TIME...MOT...LOC 2002Z 202DEG 46KT 4147 10162 Gomez
Special weather statement, Jun 6, 2:16 PM MDT, 3 hours 41 minutes before
Special Weather Statement National Weather Service North Platte NE 316 PM CDT Sat Jun 6 2020 NEZ036-059-062030- McPherson NE-Lincoln NE- 316 PM CDT Sat Jun 6 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LINCOLN AND CENTRAL MCPHERSON COUNTIES UNTIL 330 PM CDT... At 315 PM CDT, Doppler radar was tracking a strong thunderstorm near Tryon, moving northeast at 45 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Tryon. This includes the following highways... Highway 92 between mile markers 201 and 207. Highway 97 between mile markers 32 and 38. LAT...LON 4135 10095 4138 10103 4166 10102 4164 10085 TIME...MOT...LOC 2015Z 204DEG 38KT 4147 10093 Gomez
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 8:54 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 51 min |
| Jun 5, 9:18 PM MDT | Special Weather Statement | LBF | Dawes | 27 min |
| Jun 5, 9:54 PM MDT | Special Weather Statement | LBF | Deuel | 36 min |
| Jun 5, 10:05 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Deuel, Garden, Keith | 40 min |
| Jun 5, 10:44 PM MDT | Special Weather Statement | LBF | Garden | 31 min |
| Jun 5, 10:47 PM MDT | Special Weather Statement | LBF | Keith | 28 min |
| Jun 5, 11:15 PM MDT | Special Weather Statement | LBF | Keith | 45 min |
| Jun 6, 12:00 AM MDT | Special Weather Statement | LBF | Arthur, Grant | 60 min |
| Jun 6, 1:05 AM MDT | Special Weather Statement | LBF | McPherson | 55 min |
| Jun 6, 1:06 AM MDT | Special Weather Statement | LBF | Hooker | 54 min |
| Jun 6, 2:31 AM MDT | Special Weather Statement | LBF | Custer | 59 min |
| Jun 6, 3:31 AM MDT | Special Weather Statement | LBF | Custer | 59 min |
| Jun 6, 8:03 AM MDT | Special Weather Statement | LBF | Rock | 42 min |
| Jun 6, 8:29 AM MDT | Severe Thunderstorm Warning | LBF | Holt | 61 min |
| Jun 6, 8:47 AM MDT | Special Weather Statement | LBF | Holt | 43 min |
| Jun 6, 9:30 AM MDT | Severe Thunderstorm Warning | LBF | Holt | 60 min |
| Jun 6, 9:39 AM MDT | Special Weather Statement | LBF | Frontier | 51 min |
| Jun 6, 10:28 AM MDT | Special Weather Statement | LBF | Boyd | 47 min |
| Jun 6, 10:42 AM MDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 48 min |
| Jun 6, 11:05 AM MDT | Areal Flood Advisory | LBF | Frontier | 118 min |
| Jun 6, 11:28 AM MDT | Special Weather Statement | LBF | Boyd | 17 min |
| Jun 6, 1:31 PM MDT | Special Weather Statement | LBF | Lincoln | 44 min |
| Jun 6, 2:02 PM MDT | Special Weather Statement | LBF | Arthur | 43 min |
| Jun 6, 2:07 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson | 28 min |
| Jun 6, 2:16 PM MDT | Special Weather Statement | LBF | McPherson | 14 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.